Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 51, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 11, 2002, 2:44 PM EDT for Marion County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2002, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 11, 2002, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 111844 SVRJAX FLC083-111915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EDT TUE JUN 11 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MARION COUNTY IN NORTHERN FLORIDA * UNTIL 315 PM EDT * AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 13 MILES EAST OF DUNNELLON...OR ABOUT 13 MILES NORTHEAST OF INVERNESS...MOVING WEST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 315 PM EDT... DUNNELLON... OAK RUN... A FUNNEL CLOUD WAS REPORTED BY THE PUBLIC AROUND 230 PM NEAR STATE ROADS 475 AND 484. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. $$ LAT...LON 2892 8219 2909 8221 2907 8270 2884 8267 ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:25 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 11, 2:25 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT TUE JUN 11 2002 CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO STREAM INLAND AND DEVELOP OVER COASTAL COUNTIES MOSTLY SOUTH OF GUANA RIVER STATE PARK. A LARGE THUNDERSTORM WAS WEAKENING NEAR JUNIPER SPRINGS. CURRENT TEMPS ARE RUNNING IN THE MID 80S WITH DEW PTS NEAR 70. INLAND WINDS NE TO E 10 TO 15 KTS WITH GUSTS BETWEEN 15 AND 20 KTS. CONVERGENT FLOW IS GREATEST OVER THE EASTERN PANHANDLE. AFTERNOON CONVECTION WILL AGAIN FOCUS ACROSS THE SOUTHERN AND WESTERN FL ZONES AND PERSIST THROUGH THE EVENING. TONIGHT...BASED ON COMPARISON BETWEEN 12Z OBS AND MODELS...BELIEVE ETA SOLUTIONS BEST DEPICT SYNOPTIC PATTERN AT SFC AND ALOFT. UPR LVL LOW OVER WEST-CENTRAL PENINSULA WILL CONTINUE TO BECOME MORE OF A TROUGH AXIS AS IT MOVES EASTWARD INTO THE ATLANTIC. THE INVERTED SFC TROUGH OVER SOUTHERN FL PULLS NORTHWARD BECOMING ORIENTED MORE ZONALLY W TO E THROUGH THE SOUTHERN ZONES BY 12Z. WILL GO PARTLY CLOUDY ALL ZONES AND 20% TO 40% FOR FL ZONES. FOR GA ANTICIPATE NIL POP AS SUBSIDENCE PERSISTS FOR MOST OF THE NIGHT ON THE WEST SIDE OF THE UPR LVL LOW...EXCEPT 20% FOR COAST DUE TO CONTINUED ON SHORE FLOW. WINDS WILL GO CALM SO WILL INCLUDE MENTION OF PATCHY FOG FOR INLAND AREAS. WILL ADJUST POPS ACCORDINGLY BASED ON RADAR OBS NEAR ISSUANCE TIME. WED...UPR LVL IMPULSES WEAKEN OVER N FL THROUGH THE DAY AS THE BERMUDA HIGH AXIS MOVES NORTHWARD INTO SOUTH FL. WINDS OF 5 TO 10 KTS REMAIN EASTERLY FOR MOST OF THE DAY AND SEA BREEZE CONVERGENCE SHOULD STILL BE CONFINED MOSTLY TO THE WEST COAST AND ACROSS THE SOUTHERN TIER OF THE FORECAST AREA. STEERING FLOW FOR STORM PROPAGATION WILL BE FROM THE SOUTH TO WEST AT ABOUT 10 KTS. WILL GO WITH PARTLY CLOUDY FOR MOST ZONES AND NIL POPS FOR INLAND GA AND 20% COAST. FOR N FL BELIEVE 4O-60% WITH INCREASING CLOUDINESS. WED NIGHT...SFC LOW MOVES INTO THE EASTERN GOMEX WITH UPR LVL TROUGH AXIS ABOVE IT ORIENTED SW-NE. THE ATLANTIC HIGH AXIS MOVES NORTH INTO GA ZONES. WINDS BECOME SOUTHEAST TO SOUTH. ANTICIPATE GOOD CHC (40%) OF POPS FOR S FL ZONES. WILL DECREASE POPS TO NIL NORTHWARD INTO INTERIOR GA WHERE SUBSIDENCE WILL INHIBIT PRECIP WITH SFC HIGH PARKED OVER APPALACHIANS...EXCEPT WILL KEEP 20% AT COAST FOR EVENING SHOWERS. PARTLY CLOUDY WORDING ALL ZONES. THU...ETA SOLUTIONS DEPICT A FRONT INTENSIFYING OVER THE EASTERN SEABOARD STATES WHILE ABUNDANT LAYER MOISTURE REMAINS OVER FL. SFC LOW WEST OF THE PENINSULA WASHES OUT OVER THE STATE. WILL TREND TOWARD 40% POP FOR FL ZONES AND 20% GA AS SW FLOW WILL PROMOTE EAST COAST SEA BREEZE ACTIVITY. PARTLY CLOUDY CONDITIONS AREA WIDE. HIGHS REACHING THE LOWER 90S MOST AREAS. THU NIGHT...COLD FRONT PRESSES SOUTHWARD INTO GA ZONES WITH UPR LVL TROUGH ABOVE PER THE ETA. WILL GO 20% FOR ALL ZONES INCLUDING FL TO ACCOUNT FOR EVENING SEA BREEZE CONVECTION AS SW FLOW PERSISTS. FRI...CHC AREA WIDE WITH 50% POPS AS INSTABILITY INCREASES OVER FL AHEAD OVER COLD FRONT THAT WILL BE PRESSING THROUGH CENTRAL AND SOUTHERN GA. EXTENDED...COLD FRONT PASSAGE HOLDS TO BE LATE FRIDAY INTO SATURDAY AS BERMUDA HIGH AXIS IS SUPPRESSED SOUTH OF THE PENINSULA. THE FRONT WEAKENS OVER SOUTH FL SUN AS A SFC LOW GENERATED OVER THE SOUTHWEST MOVES EAST ACROSS THE GULF COAST STATES. ENERGY FROM THIS WEAKENING SFC FEATURE WILL APPROACH THE FORECAST AREA LATE MON AND AS AN UPR LVL TROUGH FORMS ALOFT. THE SFC LOW BECOMES DIFFUSE INTO TUE AS THE BERMUDA HIGH AXIS BUILDS BACK NORTHWARD BRINGING A S-SW FLOW. WILL GO WITH PARTLY CLOUDY AND CHC SAT WITH FRONT MOVING OVER THE FORECAST AREA. FOR SUN MOSTLY SUNNY FOLLOWING FROPA...THEN PARTLY CLOUDY AND CHC MON AND TUE AS EAST COAST SB SHOULD BE ACTIVE UNDER SW FLOW AND LAYER MOISTURE INCREASES AHEAD OF THE WEAKENING SOUTHWEST LOW. MARINE...NE-E WINDS 10 TO 15 KTS WITH SEAS 3 TO 5 FT. FLOW SHIFTS TO THE SOUTH LATE WED. NO HIGHLIGHTS. PRELIM... AMG BB 068/092 069/093 070 24000 SSI BB 072/087 073/090 073 24222 JAX BB 069/089 071/093 071 24244 SGJ BB 073/088 074/091 074 24354 GNV BB 069/091 070/093 072 24464 OCF BB 070/092 071/094 072 24464= .JAX... .GA...NONE. .FL...NONE. BROYLES/CARROLL
In the hours before
Special weather statement, Jun 11, 11:55 AM EDT, 2 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT TUE JUN 11 2002 ...GOOD CHANCE OF RIP CURRENTS... EAST TO NORTHEAST WINDS OF 15 MPH WILL CAUSE DANGEROUS RIP CURRENTS AT AREA BEACHES THIS AFTERNOON. FOR SAFETY...SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.